Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Have HBP. Numbness and tingling sensation on tongue and legs. MRI done. What's wrong?

User rating for this question
Very Good
Answered by

Practicing since : 1974
Answered : 125 Questions
Hi Doctor,

My mother is 49 years old. She complained about numbness of tongue & both her legs which lasted for few minutes. After few hours, she mentioned that she has developed tingling feel & slight numbness in the tongue. She has hypertension/high BP. She is taking Telma am and static 10 tab everyday. She has Fatty Liver & arthritis too. She has been regularly doing yoga from past three months.

We consulted a neurologist & a cardiologist. They recommended to get a MRI Brain( Angio - Neck + low) done.

Impression/ Findings of the MRI : Focal FLAIR hyperintensities in periventricular white matter, centrum semiovale and left frontal sub-cortical region - small vessel ischemic changes.
* No other significant abnormality is noted.
*MR Angiogram through Neck and Circle of Willis appears normal.

What does the above mean ? What is TIA in MRI ?

She feels very tired off late & complains of headache as well.

Look forward to your advise..

Posted Mon, 18 Mar 2013 in Brain and Spine
Answered by Dr. Pratap Sanchetee 3 hours later

Thanks for writing to us. I have seen the details provided by you.

1) TIA is abbreviation for "Transient Ischemic Attack" which in simple way means transient decrease in blood flow to a part resulting in symptoms for few minutes to few hours, recovers spontaneously and leaves no deficit. This is not a MRI finding and MRI is needed to rule out other causes which are responsible for transient deficit.

2) I am sure additional tests (like complete blood counts, ESR, sugar, creatinine and lipid profile etc) have been done and they are normal.

3) For the symptoms of tiredness and headache- please send the details and whether they are recent in onset?

4) The current treatment appears alright.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor